1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
In Brief: The Adrenal Glands and ME
The second in a new series of ‘In Brief’ articles, where Andrew Gladman provides a helpful insight into the science behind fairly common topics, exploring how they relate to ME/CFS. This time he discusses the adrenal glands and why they can be such a talking point ...
Discuss the article on the Forums.

Does Gc Maf makes you worse first before getting better?

Discussion in 'GcMAF' started by Spring, Jul 2, 2011.

  1. Spring

    Spring Senior Member

    Messages:
    133
    Likes:
    86
    Netherlands
    **********
  2. vli

    vli

    Messages:
    1,196
    Likes:
    1,276
    CA
    I started GcMAF at the same time as Sushi and serg1942 (on 25/1) and over the next 4 months, would say that I felt improvement, very very gradual but improvement nonetheless. Then in June I crashed. I still haven't got out of the crash. I have a phone appt w/ KDM on Tue 5/7 so will hopefully get SOME enlightenment out of that.
  3. mojoey

    mojoey Senior Member

    Messages:
    1,097
    Likes:
    51
    I'm sorry to hear that vli. Hopefully you will get some viral testing done to check whether it's due to reactivation of viruses. Since you experienced a reasonably long period of consistent improvement (4 months) I think this isn't actually due to IRIS / increased inflammation. That would've happened very soon after you started taking it or not at all, I would think. Similarly, detoxification reactions. Just by process of elimination, I think it's reactivation of pathogen, but I hope there's a less gnarly explanation! Although if it's reactivation, at least you know what it is and you can start treating that.

    At this point, I wouldn't take gcmaf without taking a strong antiviral like famvir or valcyte. The combo actually seems to make a ton of sense to me if you can somehow keep inflammation levels down.

    Good luck,
    Joey
  4. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    921
    Likes:
    89
    Gcmaf + AVs makes sense, but it sounds kinda brutal......when you consider how high some of our viral titers are....
  5. Rrrr

    Rrrr Senior Member

    Messages:
    1,344
    Likes:
    152
    hi all,

    i did 10 shots of gcmaf so far. i was doing fine on 1/5th of a dose (i'd have a few bad days after a shot, but then back to relative "normal"). then when i started bumping it up and finally got to 1/2 dose, i crashed and have been crashed ever since. that was almost 3 wks ago.

    i dropped back down, the week after the 1/2 dose. but that shot, too (about 1/5th of a dose), made my crash worse.

    so now i have skipped a week, and will likely skip another. i also stopped b12 shots and lowered nexavir.

    i no longer feel poisoned, as i did for 2 weeks, but i'm pretty darn weak.

    rrrr
  6. aprilk1869

    aprilk1869 Senior Member

    Messages:
    294
    Likes:
    56
    Scotland, UK
  7. serg1942

    serg1942 Senior Member

    Messages:
    286
    Likes:
    237
    Spain
    Spring, I think the advice of stopping GcMAf for 5 weeks is wise.

    I was going to tell you that, given the fact that you are a high responder, and that you were taking a full vial, it would make sense in your case to lower it down to a dose that you can tolerate.

    According to KDM it is not recommendable or worth it to suffer while on gcMAF. In other words, you are not going to improve quicker taking 1 full vial if it makes you feel dreadful, than taking 1/5th, if that's the dose your body can handle. It seems that the work will be done anyway.

    With the above said, I think we are seeing what I thought was going to be the normal pattern many months ago. We are probably treating an active retrovirus with plenty of co-infections, in already very sick bodies... (nothing to do with treating HIV in healthy people!) This cannot be easy! I am even surprised that there're not severe cases of IRIS...I was convinced that we would have to deal with chronic flu episodes, because this is what we are doing, fighting in infections...

    I hope KDM is learning from the pioneers on GcMAF in order to tweak the approach. It seems that lowering the doses or stopping GcMAF for a while is part of this. Also, maybe to take some antivirals could be a good idea if it's shown that by taking GcMAF we are reactivating viruses... (I don't think we know this for sure yet).

    We are learning as we go...
    Sergio
  8. Spring

    Spring Senior Member

    Messages:
    133
    Likes:
    86
    Netherlands
  9. vli

    vli

    Messages:
    1,196
    Likes:
    1,276
    CA
    I am asking him this tomorrow on the phone.
  10. serg1942

    serg1942 Senior Member

    Messages:
    286
    Likes:
    237
    Spain
    Oh!, glad you know each other! she's great, isn't she? :) I hope you get better during this GcMAF-rest time. Please let us know how you feel, as my guess is that we will experience more improvement from GcMAF a while after stopping it...

    Best!
    Sergio
  11. Spring

    Spring Senior Member

    Messages:
    133
    Likes:
    86
    Netherlands
    Just want to tell that since I stopped Gc Maf I improved a lot from where I was. In a week al side effects dissapeared except the deep, long sleep, but I see that as 'repairing time' for my body, so actually as a good thing. Last week I had a very good week and was able to go to a wedding, just city hall and church, but that was really nice. I had a big crash the two days after, but I'm used to that.
    I enjoy my Gc Maf break but I'm allready looking forward to start again because I believe I can expect more improvement from this stuff.
  12. janey

    janey

    Messages:
    31
    Likes:
    1
    Melbourne, Australia
    Spring, I'm glad to hear that you've improved since stopping the gcmaf. I'm planning to skip my injection this week too as I can't tolerate the side effects. I was wondering whether KDM recommended anything else to you to cope with side effects, apart from stopping gcmaf? I believe he used to recommend anti-histamine and now is using calcium channel blockers. I'd be very interested to hear if you or anyone else knows anything about these or has tried them.

    Janey

  13. vli

    vli

    Messages:
    1,196
    Likes:
    1,276
    CA
    ----------
  14. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    924
    Likes:
    70
    London, UK
    Any treatment which causes/exacerbates inflammation could potentially activate viruses. For example if GcMAF activates macrophages that could lead to increased TNF-alpha, which in turn could lead to increased NF-kappa beta which we know for sure activates XMRV, but possibly other pathogens too (either via activation of XMRV or directly).

    Diagram below shows link between TNF-alpha and NFKB:

    400px-TNF_signaling.jpg
  15. Daffodil

    Daffodil Senior Member

    Messages:
    2,467
    Likes:
    495
    i am wondering...is KDM in touch with yamamoto?
  16. freda

    freda *****

    Messages:
    8
    Likes:
    0
    who's gc maf are you all taking???

See more popular forum discussions.

Share This Page